Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 67, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 3, 2017, 7:42 PM EDT for Saint Johns County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2017, 7:42 PM EDT (23:42 UTC)
- Expired
- Apr 3, 2017, 8:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 95 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 546 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.9
The text
As transmitted.
597
WUUS52 KJAX 032342
SVRJAX
FLC109-040015-
/O.NEW.KJAX.SV.W.0067.170403T2342Z-170404T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
742 PM EDT MON APR 3 2017
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Southeastern St. Johns County in northeastern Florida...
* Until 815 PM EDT
* At 741 PM EDT, severe thunderstorms were located along a line
extending from near South Ponte Vedra to near Saint Augustine
Shores, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Saint Augustine, Hastings, Saint Augustine Beach, Marineland,
Vilano Beach, Crescent Beach, Saint Augustine Shores, Butler Beach,
Saint Augustine South and Spuds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2966 8121 2967 8121 2966 8122 2967 8122
2966 8125 2967 8126 2966 8127 2963 8151
2981 8150 3005 8128 2989 8122 2967 8116
TIME...MOT...LOC 2341Z 233DEG 20KT 3006 8126 2975 8132
HAIL...1.00IN
WIND...60MPH
$$
ELSENHEIMER3 follow-up statements
294
WWUS52 KJAX 032350
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
750 PM EDT MON APR 3 2017
FLC109-040015-
/O.CON.KJAX.SV.W.0067.000000T0000Z-170404T0015Z/
St. Johns FL-
750 PM EDT MON APR 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHEASTERN ST. JOHNS COUNTY...
At 750 PM EDT, severe thunderstorms were located along a line
extending from near Saint Augustine to 6 miles east of Hastings,
moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Saint Augustine, Saint Augustine Beach, Crescent Beach, Saint
Augustine Shores, Butler Beach, Vilano Beach, Saint Augustine South,
Anastasia, Dupont Center and Elkton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2969 8132 2970 8145 2980 8144 3005 8128
2975 8118
TIME...MOT...LOC 2350Z 261DEG 17KT 2990 8124 2973 8139
HAIL...1.00IN
WIND...60MPH
$$
ELSENHEIMER557
WWUS52 KJAX 040000
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
800 PM EDT MON APR 3 2017
FLC109-040015-
/O.CON.KJAX.SV.W.0067.000000T0000Z-170404T0015Z/
St. Johns FL-
800 PM EDT MON APR 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHEASTERN ST. JOHNS COUNTY...
At 800 PM EDT, severe thunderstorms were located along a line
extending from 6 miles east of Vilano Beach to near Saint Augustine
Shores, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Saint Augustine Beach, Crescent Beach, Saint Augustine Shores, Butler
Beach, Saint Augustine South and Dupont Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2975 8118 2969 8132 2970 8140 2970 8141
2979 8138 2993 8124
TIME...MOT...LOC 0000Z 233DEG 20KT 2993 8120 2976 8135
HAIL...1.00IN
WIND...60MPH
$$
ELSENHEIMER042
WWUS52 KJAX 040012
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
812 PM EDT MON APR 3 2017
FLC109-040022-
/O.EXP.KJAX.SV.W.0067.000000T0000Z-170404T0015Z/
St. Johns FL-
812 PM EDT MON APR 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. JOHNS COUNTY
WILL EXPIRE AT 815 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with these thunderstorms.
LAT...LON 2975 8118 2969 8132 2970 8140 2970 8141
2979 8138 2993 8124
TIME...MOT...LOC 0012Z 233DEG 20KT 2997 8114 2980 8129
$$
ELSENHEIMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 5:42 PM EDT, 2 hours earlier.
Area forecast discussion, Apr 3, 5:42 PM EDT, 2 hours before
Area Forecast Discussion
National Weather Service Jacksonville FL
542 PM EDT Mon Apr 3 2017
...TORNADO WATCH FOR MOST OF INLAND SOUTHEAST GEORGIA THROUGH 9
PM TONIGHT...
...SQUALL LINE TO TRAVERSE THE REST OF SOUTHEAST GEORGIA AND
NORTHEAST FLORIDA OVERNIGHT WITH SEVERE THUNDERSTORMS POSSIBLE...
...ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS POSSIBLE ON
WEDNESDAY NIGHT...
.CURRENTLY...
Late afternoon surface analysis depicts a stacked low pressure
center (995 millibars) near St. Louis moving northeastward. A
squall line containing strong to severe thunderstorms along a pre-
frontal trough extending from central South Carolina through
inland southeast Georgia and the Florida Big Bend region is
becoming broken in nature as upper troughing deflects
northeastward and further away from our region, compliments of
ridging aloft centered over the Greater Antilles and the Bahamas.
Despite plenty of insolation and the presence of the east coast
sea breeze along the Interstate 95 corridor, dry air aloft has
mixed down to the surface across moist of northeast and north
central Florida this afternoon, which has limited convective
coverage. Activity along the Atlantic sea breeze has been strong
to severe across coastal Georgia. Discrete supercells within the
broken squall line are moving rapidly northeastward at 40-50 mph.
Outside of rain cooled areas, late afternoon temperatures have
soared well into the 80s, with a few locations near 90 degrees in
north central Florida. Dewpoints at 21Z ranged from the mid 60s
along the Interstate 75 corridor to the lower 70s in coastal
locations.
.NEAR TERM (Late Afternoon through Tuesday Night)...
Short term models indicate a diffluent flow pattern aloft
remaining in place downstream of the broken squall line over the
Suwannee Valley and along the I-10 corridor overnight. High
resolution guidance indicates that strong to severe thunderstorms
extending from the FL Big Bend into the panhandle coastal waters
will progress eastward during the evening and overnight hours,
with scattered activity over inland southeast Georgia possibly
congealing again into a line as it crosses coastal southeast
Georgia during the mid to late evening hours due to cold pool
effects. Sufficient instability will persist overnight downstream
of the squall line, with damaging wind gusts of 50-70 mph, small
hail and numerous cloud to ground lightning strikes being the
primary hazards. An isolated tornado is possible through the
evening hours over southeast Georgia and the western Suwannee
Valley. HRRR guidance has been generally too slow in moving
activity through our region today, so we expect activity to reach
north central FL before the predawn hours on Tuesday. Rainfall
amounts around one half inch are expected, with locally heavier
amounts possible. Activity should end towards midnight for most
of southeast GA. The frontal boundary will rapidly lose support
aloft overnight as the stacked low pressure system continues
moving northeastward, causing the front to become oriented in an
east-west fashion near the FL/GA border towards sunrise on
Tuesday as flow aloft locally becomes zonal. Lows will remain in
the mid to upper 60s for most locations overnight.
The next storm system to impact our region will begin to dig
eastward from the Desert Southwest into the Southern Plains states
on Tuesday. Mostly zonal flow aloft will prevail locally
downstream of this trough, which will keep the remnant frontal
boundary stalled near the FL/GA border through Tuesday afternoon.
The remnant cold pool may drive early morning convection southward
into central FL, where it should weaken after sunrise. Deep
moisture will continue to pool along this boundary, with breezy
southwest winds expected to the south of it for areas south of the
I-10 corridor during the afternoon hours. A rather warm and
unstable air mass will prevail, which will foster scattered
convective development, mainly during the afternoon hours along
the Interstate 10 corridor and our southern Georgia counties.
Although this activity may pulse into the strong range with some
gusty winds possible, severe weather is currently not anticipated.
Only isolated activity is expected further away from the front for
north central FL and locations north of Waycross. Temperatures
tomorrow will be difficult to forecast, as mid and high debris
clouds may linger into the late morning hours. We still expect
highs to reach the 80s for most locations.
Southwesterly flow aloft will begin to strengthen again on Tuesday
night as another deep cyclone develops and pivots east-
northeastward through the southern Plains states. This weather
pattern will result in the stalled boundary lifting northward
through southeast Georgia overnight. Forcing aloft will remain
rather weak, so only isolated showers or weak convection is
expected over southeast Georgia overnight. Low stratus may advect
over north central and northeast FL from the Gulf of Mexico
overnight, with strengthening low level winds likely preventing
significant fog formation. Lows will again only fall to the mid to
upper 60s.
.SHORT TERM (Wednesday and Thursday)...
After today's potential severe weather, another round is expected
on Wednesday. A shortwave trough will deepen across the Midwest,
and a deep low pressure system is expected to develop as the upper
level trough deepens into a closed low. This strong low pressure
system will move through the Great Lakes, and the trailing cold
front will approach southeast Georgia and northeast Florida
Wednesday night and into Thursday morning. With a very moist and
unstable atmosphere remaining in place, scattered thunderstorms
will likely develop during the day on Wednesday. Both the upper
and low level wind fields will increase as both lows deepen; there
should be plenty of shear for thunderstorms during the afternoon
hours. A squall line will likely develop ahead/along the front,
and with Bulk shear values increasing to 40-60 knots, severe
weather is likely if the line moves through 00Z or beyond. The
question (as always) is in the timing. 12z runs are perhaps a
little slower and pushing the main line through later in the
overnight hours or early Thursday morning, which would be
supportive of a widespread damaging wind event. The main surge of
cooler and drier air will not arrive until Thursday night so
daytime highs on Thursday will be closer to normal in the low to
mid 70s. Thursday night lows will feel much cooler than the last
week or so, as mid 40s to around 50 degree temperatures are
expected across the area.
.LONG TERM (Friday through Monday)...
A return to quiet weather is expected to round out the week and
through the weekend. Dry, northwest to northerly flow is expected
as an upper level ridge build across the Gulf of Mexico and moves
over Florida by the end of the weekend. Max temps Friday and
Saturday will be below normal(around 70) despite plenty of
sunshine. Temps will quickly rebound on Sunday as the trough pulls
away and ridging builds in.
&&
.AVIATION...
Strong to severe thunderstorms will possibly impact CRG and SSI
through 23Z. We have placed a tempo groups for south-southwest
wind gusts up to 40 knots accompanying these thunderstorms, which
will bring brief periods of MVFR to IFR conditions. Otherwise, VFR
conditions will prevail through around 04Z, with just isolated
thunderstorms expected elsewhere early this evening. Outside of
thunderstorm activity, sustained southeast to southerly wind
speeds of 15-20 knots are expected at the regional terminals, with
occasional gusts near 30 knots possible through 02Z.
Southwesterly winds at 2000 feet will increase to 35-40 knots at
the regional terminals after 00Z tonight, with south-southwest
surface winds remaining in the 10-15 knot range outside of
thunderstorm activity tonight. A squall line of strong to severe
thunderstorms will impact SSI after 02Z, bringing another round of
brief sub-VFR conditions with strong wind gusts possible. This
activity will impact the Duval County terminals from around 04Z to
07Z, with impacts to SGJ and GNV expected after 07Z. Strong wind
gusts up to 40 knots, intense cloud to ground lightning strikes,
and brief reductions in visibilities to IFR within heavier
rainfall is expected as this squall line moves southeastward.
&&
.MARINE...
Small Craft Advisories remain in effect for both the near shore
and offshore coastal waters, as south-southeasterly winds continue
to strengthen ahead of a pre-frontal trough and associated squall
line of strong to severe thunderstorms. Seas in the offshore
waters will build to 5-7 feet in the offshore waters through
Tuesday morning. A squall line containing strong to severe
thunderstorms will impact the Georgia waters during the evening
hours and the northeast Florida waters towards midnight or shortly
thereafter. Strong wind gusts in excess of 40 knots, hail, and
waterspouts will be possible within this squall line as it moves
southeastward overnight.
A frontal boundary will stall near the FL/GA border on Tuesday,
with winds and seas quickly subsiding below caution levels by
sunrise in the near shore waters. Winds and seas will subside
below SCA levels in the offshore waters during the late morning
hours, with a further reduction below caution levels expected
offshore by Tuesday evening. Winds and seas will increase once
again on Wednesday ahead of a strong cold front, with southerly
winds increasing to SCA levels during the afternoon hours.
Offshore winds will occasionally gust to gale force on Wednesday
night and Thursday, with another squall line of strong to severe
thunderstorms potentially impacting the waters during the
overnight hours on Wednesday night just ahead of the strong cold
front. Small Craft Advisory conditions will continue through
Thursday in the near shore waters and through Thursday night
offshore.
Rip Currents: Strong southerly winds will keep a strong longshore
current in place through tonight, resulting in a moderate risk of
rip currents at area beaches. Winds will decrease temporarily on
Tuesday and will switch to a southwesterly direction, which should
decrease the threat to a low risk.
&&
.FIRE WEATHER...
Beneficial rainfall amounts around one half inch, with locally
higher totals, are expected with thunderstorm activity tonight and
Tuesday. Numerous cloud to ground lightning strikes will
accompany a thunderstorm squall line that will traverse our area
from northwest to southeast this evening and overnight. South-
southwesterly surface and transport winds will strengthen during
the morning hours on Wednesday ahead of the next strong cold
front, which will combine with elevated mixing heights to create
high dispersion values region-wide on Wednesday afternoon. Another
squall line of strong to severe thunderstorms is expected to
traverse our area on Wednesday night and early Thursday, bringing
another round of numerous lightning strikes and beneficial
rainfall. Relative humidity values will remain well above critical
thresholds through Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 66 85 67 85 / 70 20 20 50
SSI 70 82 70 82 / 70 50 20 30
JAX 70 85 68 88 / 60 50 20 20
SGJ 70 84 68 87 / 60 50 10 10
GNV 69 86 66 89 / 80 70 10 10
OCF 68 87 66 89 / 40 50 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 11 AM EDT Tuesday for Waters from
Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
Small Craft Advisory until 4 AM EDT Tuesday for Coastal waters
from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM.
&&
Nelson/Elsenheimer/Shashy/Peterson/McGinnisHazardous weather outlook, Apr 3, 2:37 PM EDT, 5 hours 5 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jacksonville FL 237 PM EDT Mon Apr 3 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-041845- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 237 PM EDT Mon Apr 3 2017 ...TORNADO WATCH FOR PORTIONS OF INLAND SOUTHEAST GEORGIA THROUGH 9 PM THIS EVENING... ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE ELSEWHERE THIS AFTERNOON THROUGH TONIGHT... ...SMALL CRAFT ADVISORIES THROUGH TONIGHT... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...This Afternoon and Tonight... Strong to Severe Thunderstorms will be possible from the mid- afternoon through the overnight hours. Storms firing along the Atlantic Coast Sea Breeze front along the I-95 and U.S. 301 corridors during the mid afternoon may become strong to severe with damaging winds and hail being the primary threats. Activity will move eastward and impact the Atlantic coastal counties during the late afternoon and early evening hours. Meanwhile, a squall line of strong to severe thunderstorms will push eastward into inland Southeast Georgia and the Suwannee River Valley from the late afternoon hours through this evening. The Storm Prediction Center has issued a Tornado Watch through 9 PM this evening. Damaging winds, hail, and isolated tornadoes will be possible with this activity. This squall line is expected to impact the remainder of southeast Georgia during the late evening hours, and will then impact the Interstate 10 corridor after midnight. Strong to isolated severe thunderstorms will remain possible overnight as this activity moves southward. Small Craft advisories are in effect for the near shore and offshore coastal waters through tonight, as south-southeasterly winds strengthen today and become southwesterly tonight. These strong winds will also create a moderate risk of rip currents at area beaches today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered Thunderstorms will remain possible...mainly across northeast and north central Florida as well as coastal southeast Georgia on Tuesday. A few storms may become strong...with gusty winds being the primary threat. Another strong frontal boundary will approach Wednesday and push through the region Wednesday Night and early Thursday with another round of strong to severe thunderstorms expected. Stronger activity will be capable of producing damaging wind gusts, isolated tornadoes and locally heavy rainfall. Windy conditions are expected Wednesday through Friday and Small Craft Advisories are expected over the coastal waters, with near Gale Force wind gusts possible. Wind Advisories may be required for the land areas on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters across inland sections of southeast Georgia are asked to activate and relay reports of damage to the National Weather Service and local emergency managers. Spotters will likely be activated elsewhere during the early evening hours tonight. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax. Nelson
In the hours before
Special weather statement, Apr 3, 5:33 PM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
533 PM EDT MON APR 3 2017
GAZ153-154-165-032215-
Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-
533 PM EDT MON APR 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CAMDEN AND NORTHERN
GLYNN COUNTIES UNTIL 615 PM EDT...
At 533 PM EDT, Doppler radar was tracking a strong thunderstorm near
Waverly, or 13 miles north of Woodbine, moving northeast at 35 mph.
Nickel size hail and Wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Dock Junction, Thalmann and Boys Estate.
LAT...LON 3129 8134 3107 8178 3115 8180 3115 8179
3116 8177 3117 8178 3129 8174 3141 8159
3136 8152 3133 8145 3133 8144 3131 8144
3131 8142 3129 8141 3128 8139 3130 8137
3130 8134
TIME...MOT...LOC 2133Z 233DEG 30KT 3115 8176
ELSENHEIMERSpecial weather statement, Apr 3, 5:35 PM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
535 PM EDT MON APR 3 2017
FLZ025-124-125-032215-
Inland Duval FL-Coastal Duval FL-Coastal Nassau FL-
535 PM EDT MON APR 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NASSAU AND EASTERN
DUVAL COUNTIES UNTIL 615 PM EDT...
At 535 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Riverside to Mandarin. Movement was northeast
at 20 mph.
Nickel size hail and Wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Jacksonville, Fernandina Beach, Unf, Mandarin, Arlington, Neptune
Beach, Baymeadows, Ortega, San Pablo and Craig Field.
LAT...LON 3025 8143 3025 8144 3024 8144 3013 8160
3012 8168 3017 8169 3019 8168 3019 8171
3035 8175 3073 8147 3072 8147 3072 8145
3074 8146 3076 8145 3027 8139
TIME...MOT...LOC 2135Z 217DEG 18KT 3034 8169 3014 8166
ELSENHEIMERLocal storm report, Apr 3, 6:06 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
606 PM EDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 5 SSE SAN MARCO 30.24N 81.63W
04/03/2017 E1.00 INCH DUVAL FL PUBLIC
QUARTER INCH SIZED HAIL WAS REPORTED AT THE SAN JOSE
COUNTRY CLUB NEAR MANDARIN.
&&
PPETERSSpecial weather statement, Apr 3, 6:16 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
616 PM EDT MON APR 3 2017
GAZ149-150-162>164-032300-
Ware GA-Atkinson GA-Clinch GA-Echols GA-Charlton GA-
616 PM EDT MON APR 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ECHOLS...
SOUTHEASTERN ATKINSON...WESTERN WARE...CLINCH AND NORTHWESTERN
CHARLTON COUNTIES UNTIL 700 PM EDT...
At 616 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cogdell to 7 miles south of Argyle to near
Needmore. Movement was northeast at 40 mph.
Small hail and Wind gusts of 45 to 55 mph can be expected along with
possible minor damage.
Locations impacted include...
Waycross, Homerville, Fargo, Argyle, Boggy Bay, Pebble Hill,
Needmore, Manor, Cogdell and Dixie Union.
A tornado watch remains in effect until 900 PM EDT for southeastern
Georgia.
LAT...LON 3116 8286 3144 8251 3119 8232 3058 8243
3061 8283 3090 8275
TIME...MOT...LOC 2216Z 228DEG 34KT 3117 8276 3097 8265 3064 8268
SHASHYSpecial weather statement, Apr 3, 6:59 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
659 PM EDT MON APR 3 2017
GAZ166-032330-
Coastal Camden GA-
659 PM EDT MON APR 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CAMDEN COUNTY UNTIL
730 PM EDT...
At 659 PM EDT, Doppler radar was tracking a strong thunderstorm over
Kings Bay Base, moving east at 15 mph.
Excessive cloud-to-ground lightning and Wind gusts of 45 to 55 mph
can be expected along with possible minor damage.
Locations impacted include...
St. Marys, Kings Bay Base and Cumberland Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3079 8142 3072 8142 3072 8160 3073 8160
3072 8161 3084 8159 3087 8141
TIME...MOT...LOC 2259Z 257DEG 14KT 3080 8152
SHASHYSpecial weather statement, Apr 3, 7:29 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
729 PM EDT MON APR 3 2017
FLZ033-040015-
St. Johns FL-
729 PM EDT MON APR 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR ST. JOHNS COUNTY UNTIL 815 PM
EDT...
At 728 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Vilano Beach to 8 miles southeast of
Hastings. Movement was east at 30 mph.
Nickel size hail and Wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Saint Augustine, Flagler Beach, Hastings, World Golf Village, Saint
Augustine Beach, Marineland, Nocatee, Durbin, Vilano Beach and South
Ponte Vedra.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2947 8110 2947 8113 2967 8121 2965 8122
2967 8122 2965 8132 2963 8132 2962 8152
2976 8153 2978 8154 3010 8152 3011 8144
3013 8143 3017 8133 2954 8110
TIME...MOT...LOC 2328Z 252DEG 42KT 2994 8134 2966 8139
ELSENHEIMERThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 4:51 PM EDT | Special Marine Warning | JAX | 54 min | |
| Apr 3, 5:35 PM EDT | Special Weather Statement | JAX | Duval | 40 min |
| Apr 3, 5:49 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 26 min |
| Apr 3, 5:54 PM EDT | Special Marine Warning | JAX | 66 min | |
| Apr 3, 6:20 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 25 min |
| Apr 3, 6:23 PM EDT | Special Marine Warning | JAX | 67 min | |
| Apr 3, 6:32 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 12 min |
| Apr 3, 6:46 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 44 min |
| Apr 3, 6:51 PM EDT | Special Marine Warning | JAX | 54 min | |
| Apr 3, 6:54 PM EDT | Special Marine Warning | JAX | 66 min | |
| Apr 3, 7:07 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 23 min |
| Apr 3, 7:29 PM EDT | Special Weather Statement | JAX | Saint Johns | 46 min |
| Apr 3, 7:51 PM EDT | Special Marine Warning | JAX | 84 min | |
| Apr 3, 7:54 PM EDT | Special Marine Warning | JAX | 96 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.